Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 160, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 5, 2006, 7:48 PM CDT for Boone County, Callaway County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2006, 7:48 PM CDT (00:48 UTC)
- Expired
- Apr 5, 2006, 8:30 PM CDT
- In force
- 42 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Boone County, MO, Callaway County, MO
The radar
The St Louis radar (KLSX), 126 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.8 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -414 J/kg
- Mixed-layer LCL
- 1247 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 266 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 060047
SVRLSX
MOC019-027-060130-
/O.NEW.KLSX.SV.W.0160.060406T0048Z-060406T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
748 PM CDT WED APR 5 2006
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BOONE COUNTY IN CENTRAL MISSOURI
SOUTHERN CALLAWAY COUNTY IN CENTRAL MISSOURI
* UNTIL 830 PM CDT
* AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR EASLEY...OR ABOUT NEAR ASHLAND...AND MOVING
EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
NEW BLOOMFIELD...
LAKE MYKEE...
HOLTS SUMMIT...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3893 9251 3875 9240 3856 9211 3864 9191
3869 9178 3879 9173
$$
CARNEY2 follow-up statements
000
WWUS53 KLSX 060112
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
812 PM CDT WED APR 5 2006
MOC019-027-060130-
/O.CON.KLSX.SV.W.0160.000000T0000Z-060406T0130Z/
CALLAWAY MO-BOONE MO-
812 PM CDT WED APR 5 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHERN BOONE AND SOUTHERN CALLAWAY COUNTIES...
AT 807 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
OVER LAKE MYKEE...MOVING SOUTHEAST AT 25 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
TEBBETTS...MOKANE AND STEEDMAN.
IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3893 9251 3875 9240 3856 9211 3864 9191
3869 9178 3879 9173
$$
CARNEY000
WWUS53 KLSX 060130
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
830 PM CDT WED APR 5 2006
MOC019-027-060140-
/O.EXP.KLSX.SV.W.0160.000000T0000Z-060406T0130Z/
CALLAWAY MO-BOONE MO-
830 PM CDT WED APR 5 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BOONE AND SOUTHERN
CALLAWAY COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE. HOWEVER...FREQUENT DEADLY LIGHTNING AND SMALL
HAIL AS WELL AS TORRENTIAL RAIN CONTINUES TO BE A THREAT FROM THIS
STRONG THUNDERSTORM.
LAT...LON 3893 9251 3875 9240 3856 9211 3864 9191
3869 9178 3879 9173
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 6:58 PM CDT, 50 minutes earlier.
Area forecast discussion, Apr 5, 6:58 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 658 PM CDT WED APR 5 2006 .DISCUSSION... AN ACTIVE SPRING WX REGIME IS FCST TO REMAIN RELATIVELY INTACT FOR AT LEAST THE NEXT SEVERAL WEEKS. FOR OUR CWA...THE NEXT WEATHER MAKER WILL BEGIN TO AFFECT THE AREA TONIGHT...WITH BEST CHANCES OF SEVERE WEATHER THURSDAY AFTERNOON AND EVENING. FOR TONIGHT...WARM FRONT TO SLOWLY MOVE NORTH AND INTO NORTHERN PORTIONS OF CWA. EXPECT ACTIVITY TO BE ON THE INCREASE DURING THE EVENING HOURS...MAINLY NORTH OF THE BOUNDARY...WITH BEST CHANCES AFTER MIDNIGHT ON NOSE OF 50KT LOW LEVEL JET. SO HIGHEST POPS WILL CONTINUE TO BE OVER NORTHERN HALF OF CWA. ON THURSDAY...CWA TO BE IN WARM SECTOR FOR MOST OF THE DAY AND STRONGLY CAPPED...SO LOWERED POPS TO LOW CHANCE CATAGORY...THOUGH STILL HAVE LIKELY POPS FOR A FEW HOURS BETWEEN 11Z AND 15Z OVER FAR NORTHERN SECTIONS OF CWA FROM ACTIVITY ALONG AND NORTH OF WARM FRONT. AS FOR HIGH TEMPS...LOW TO MID 70S A GOOD BET. LATE THURSDAY AFTERNOON AND EVENING WILL BE THE MOST ACTIVE TIME...AS DRY LINE AND COLD FRONT OVER EASTERN KANSAS RACE EAST ACROSS MISSOURI...SIMILAR TO LAST SUNDAY/S EVENT. WITH SUCH STRONG DYNAMICS...CAP WILL ERODE VERY QUICKLY...CAUSING EXPLOSIVE DEVELOPMENT OVER WESTERN MISSOURI. SPC CONTINUES TO HAVE MOST OF MISSOURI IN A MODERATE RISK FOR DAY 2. KEPT LIKELY POPS FOR EVENING HOURS...THEN TAPER OFF TO CHANCE MOST LOCATIONS AFTER SYSTEM MOVES THROUGH. HOWEVER...BY FRIDAY...LINGERING UPPER LOW STILL OVER REGION WITH NICE COLD CORE ALOFT. SO COULD HAVE ANOTHER ROUND OF THUNDERSTORMS...SOME SEVERE...ON BACKSIDE OF SYSTEM. BY FRIDAY NIGHT...UPPER TROF SHIFTS OFF TO OUR EAST...BRINGING AN END TO OUR PCPN CHANCES WITH DRY AND COOLER WEATHER IN STORE FOR THE WEEKEND. BEYOND SUNDAY...ONLY MADE MINOR ADJUSTMENTS TO EXTENDED...AS UPPER RIDGE SLOWLY SLIDES TO OUR EAST WITH NEXT CHANCE FOR PCPN BY NEXT WEDNESDAY. BYRD && .AVIATION... FOR THE 00Z TAFS... SPRING STORM SYSTEM GETTING ITSELF ORGANIZED OVER EASTERN COLORADO AND WYOMING THIS EVENING WILL MAKE AVIATION WEATHER FORECASTING DIFFICULT FOR THE NEXT 36 TO 48 HOURS. THE WARM FRONT ASSOCIATED WITH THIS STORM IS MOVING THROUGH SOUTHWEST MISSOURI AND WILL CROSS THE CWFA OVERNIGHT. WARM AND MOIST ADVECTION OVERNIGHT WILL LEAD TO SHOWERS AND THUNDERSTORMS BREAKING OUT ACROSS THE AREA TONIGHT...INDEED AN ONGOING CLUSTER OF WEAK THUNDERSTORMS OVER CENTRAL MISSOURI IS THE LIKELY PRECURSOR TO MORE WIDESPREAD ACTIVITY OVERNIGHT. ELEVATED THUNDERSTORM CLUSTERS ARE LIKELY OVERNIGHT TONIGHT...WITH POSSIBLE 1/2-3/4 INCH HAIL AND HIGH WINDS OFF THE SURFACE. WAS TEMPTED TO TEMPO ALL OF THE TERMINALS AFTER 06Z WITH TSRA BUT AS I AM NOT CERTAIN YET WHERE THE STORMS WILL FORM AND HOW MUCH AREAL COVERAGE THERE WILL BE I HAVE KEPT VCTS AND TEMPOS FOR SHRA GOING FOR NOW. IT SEEMS LIKELY THERE WILL BE A DRY PERIOD ON THURSDAY MORNING BUT WITH THE ATMOSPHERE BECOMING MORE UNSTABLE TOWARD AFTERNOON SCATTERED CONVECTION COULD RE-FIRE. ACTUALLY...I WOULD SAY THAT THUNDERSTORMS ARE LIKELY AT ANY GIVEN POINT IN THE CWFA FOR THE 06/00Z-24Z TIME PERIOD...BUT FIGURING OUT WHEN THEY WILL FORM AND EXACTLY WHERE THEY WILL GO IS NIGH IMPOSSIBLE AT THIS TIME. CARNEY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 5, 7:22 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 722 PM CDT WED APR 5 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-061215- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 722 PM CDT WED APR 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SOUTHWEST WINDS IN THE LOWER LEVELS OF THE ATMOSPHERE WILL BRING WARMER AND UNSTABLE AIR INTO THE REGION TONIGHT...CAUSING THUNDERSTORMS TO INCREASE IN AREAL COVERAGE. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...ISOLATED STORMS COULD PRODUCE BRIEF DOWNPOURS AND HAIL UP TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH EARLY THURSDAY AFTERNOON. NONE OF THESE STORMS ARE EXPECTED TO REACH SEVERE LIMITS. THE LIKELIHOOD IS INCREASING THAT ANOTHER ROUND OF SEVERE WEATHER WILL OCCUR FROM LATE THURSDAY AFTERNOON THROUGH THE EARLY MORNING HOURS OF FRIDAY AS MOISTURE AND INSTABILITY COME TOGETHER AROUND A VIGOROUS STORM SYSTEM. AT THIS TIME...IT APPEARS THAT THURSDAY EVENING WILL BE THE MOST ACTIVE PERIOD AND THE MAIN THREAT AREA WILL BE LOCATIONS WEST OF THE MISSISSIPPI RIVER...WHERE THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS IN PLACE. LARGE HAIL... DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE INTO FRIDAY...ESPECIALLY THE AFTERNOON HOURS...AS THE MAIN STORM SYSTEM ROTATES THROUGH AND A COLD FRONT PUSHES THROUGH. SEVERE STORMS WILL BE POSSIBLE... WITH LARGE HAIL THE PRIMARY THREAT FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. BRITT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 9:06 PM CDT | Severe Thunderstorm Warning | LSX | Callaway | 24 min |
| Apr 5, 9:24 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Gasconade, Osage | 51 min |
| Apr 5, 10:09 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Gasconade, Osage | 51 min |
| Apr 5, 10:33 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Montgomery | 42 min |
| Apr 5, 10:51 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade | 39 min |
| Apr 5, 11:17 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 28 min |
| Apr 5, 11:24 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 43 min |
| Apr 5, 11:58 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery, Warren | 47 min |
| Apr 6, 12:40 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Warren | 50 min |
| Apr 6, 9:28 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade | 47 min |
| Apr 6, 10:34 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 71 min |
| Apr 6, 11:25 AM CDT | Severe Thunderstorm Warning | LSX | Franklin | 23 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.